Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Smooth exhaustion functions in convex domains


Author: Zbigniew Blocki
Journal: Proc. Amer. Math. Soc. 125 (1997), 477-484
MSC (1991): Primary 26B25; Secondary 35J60
MathSciNet review: 1350934
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that in every bounded convex domain in $\mathbb R^n$ there exists a smooth convex exhaustion function $\psi $ such that the product of all eigenvalues of the matrix $(\partial ^2\psi /\partial x_j\partial x_k)$ is $\ge 1$. Moreover, if the domain is strictly convex, then $\psi $ can be chosen so that every eigenvalue is $\ge 1$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 26B25, 35J60

Retrieve articles in all journals with MSC (1991): 26B25, 35J60


Additional Information

Zbigniew Blocki
Affiliation: Jagiellonian University, Institute of Mathematics, Reymonta 4, 30-059 Kraków, Poland
Email: blocki@im.uj.edu.pl

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03571-5
PII: S 0002-9939(97)03571-5
Received by editor(s): March 27, 1995
Received by editor(s) in revised form: August 14, 1995
Additional Notes: The author was partially supported by KBN Grant No. 2 PO3A 058 09.
Communicated by: Jeffrey B. Rauch
Article copyright: © Copyright 1997 American Mathematical Society